Alert archive / Hawaii / High Surf Warnings in 2013

High Surf Warning 5, NWS Honolulu, HI

February 9, 2013Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf warning at Feb 9, 2013, 8:57 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 9, 2013, 8:57 AM HST (18:57 UTC)
Expired
Feb 10, 2013, 3:32 PM HST
In force
31 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 7.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2013-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2013-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WHHW40 PHFO 091857
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
857 AM HST SAT FEB 9 2013

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOKAI... 
...HIGH SURF WARNING FOR NORTH FACING SHORES OF OAHU AND MAUI...
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND THE BIG
ISLAND...

.A NEW NORTHWEST SWELL WILL BUILD RAPIDLY THIS AFTERNOON AND
TONIGHT...AND PEAK EARLY SUNDAY. SURF WILL REACH WARNING LEVEL 
HEIGHTS IN MANY AREAS...WITH ADVISORY LEVEL SURF ALONG THE WEST
FACING SHORES OF OAHU AND THE BIG ISLAND. SURF WILL BE TRENDING
DOWN BY SUNDAY AFTERNOON.

HIZ001>003-007-008-012-013-017-020-100215-
/O.UPG.PHFO.SU.Y.0010.000000T0000Z-130211T0400Z/
/O.NEW.PHFO.SU.W.0005.130209T1857Z-130211T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
WINDWARD HALEAKALA-
857 AM HST SAT FEB 9 2013

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. THE HIGH SURF
ADVISORY IS NO LONGER IN EFFECT. 

* SURF...ALONG NORTH FACING SHORES...BUILDING TO HEIGHTS OF 20 TO
  25 FEET LATE THIS AFTERNOON AND TONIGHT. ALONG WEST FACING
  SHORES...BUILDING TO HEIGHTS OF 15 TO 20 FEET THIS AFTERNOON
  AND TONIGHT.

* TIMING...BUILDING LATE THIS AFTERNOON AND TONIGHT...PEAKING
  EARLY SUNDAY...THEN DIMINISHING.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS
  PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG
  LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY
  IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD
BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS
UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS.

&&

$$

HIZ006-023-100215-
/O.CON.PHFO.SU.Y.0010.000000T0000Z-130211T0400Z/
WAIANAE COAST-KONA-
857 AM HST SAT FEB 9 2013

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* SURF...ALONG WEST FACING SHORES OF OAHU...BUILDING TO 12 TO 18
  FEET. ALONG WEST FACING SHORES OF THE BIG ISLAND...BUILDING TO 6
  TO 8 FEET. 

* TIMING...BUILDING LATE THIS AFTERNOON AND TONIGHT...PEAKING
  EARLY SUNDAY...THEN DIMINISHING.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD
EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR
CHANNELS TO ACCESS SURFING AREAS.

&&

$$

BIRCHARD
3 follow-up statements
002 
WHHW40 PHFO 100135
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 PM HST SAT FEB 9 2013

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOKAI... 
...HIGH SURF WARNING FOR NORTH FACING SHORES OF OAHU AND MAUI...
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND THE BIG
ISLAND...

.A NEW NORTHWEST SWELL WILL CONTINUE TO BUILD OVERNIGHT. SURF
WILL REACH WARNING LEVEL HEIGHTS IN MANY AREAS...WITH ADVISORY
LEVEL SURF ALONG THE WEST FACING SHORES OF OAHU AND THE BIG
ISLAND. SURF WILL BE TRENDING DOWN SUNDAY NIGHT.

HIZ001>003-007-008-012-013-017-020-101445-
/O.CON.PHFO.SU.W.0005.000000T0000Z-130211T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
WINDWARD HALEAKALA-
335 PM HST SAT FEB 9 2013

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* SURF...ALONG NORTH FACING SHORES...SURF HEIGHTS OF 20 TO 25
  FEET. ALONG WEST FACING SHORES...SURF HEIGHTS OF 15 TO 20 FEET. 

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHORE BREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD
BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS
UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS.

&&

$$

HIZ006-023-101445-
/O.CON.PHFO.SU.Y.0010.000000T0000Z-130211T0400Z/
WAIANAE COAST-KONA-
335 PM HST SAT FEB 9 2013

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. 

* SURF...ALONG WEST FACING SHORES OF OAHU...SURF HEIGHTS OF 12 TO
  18 FEET. ALONG WEST FACING SHORES OF THE BIG ISLAND...SURF
  HEIGHTS OF 6 TO 8 FEET.

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD
EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR
CHANNELS TO ACCESS SURFING AREAS.

&&

$$

BURKE
024 
WHHW40 PHFO 101307
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
307 AM HST SUN FEB 10 2013

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI AND MOLOKAI... 
...HIGH SURF WARNING FOR NORTH FACING SHORES OF OAHU AND MAUI...
...HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU AND THE BIG
ISLAND...

.A LARGE NORTHWEST SWELL WILL CONTINUE TO KEEP WARNING LEVEL
SURF IN MANY AREAS...WITH ADVISORY LEVEL SURF ALONG THE WEST FACING
SHORES OF OAHU AND THE BIG ISLAND. SURF WILL BEGIN TO SLOWLY TREND DOWN
TONIGHT.

HIZ001>003-007-008-012-013-017-020-110215-
/O.CON.PHFO.SU.W.0005.000000T0000Z-130211T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
WINDWARD HALEAKALA-
307 AM HST SUN FEB 10 2013

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...ALONG NORTH FACING SHORES...SURF HEIGHTS OF 20 TO 25
  FEET. ALONG WEST FACING SHORES...SURF HEIGHTS OF 15 TO 20 FEET.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING 
  ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND 
  STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY 
  OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR 
  CHANNEL DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE BREAKING SURF...SIGNIFICANT SHORE BREAK...AND DANGEROUS
CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING
THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD
BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR
CHANNEL TO ACCESS SURFING AREAS.

&&

$$

HIZ006-023-110215-
/O.CON.PHFO.SU.Y.0010.000000T0000Z-130211T0400Z/
WAIANAE COAST-KONA-
307 AM HST SUN FEB 10 2013

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...ALONG WEST FACING SHORES OF OAHU...SURF HEIGHTS OF 12 
  TO 18 FEET. ALONG WEST FACING SHORES OF THE BIG ISLAND...SURF 
  HEIGHTS OF 6 TO 8 FEET. 

* TIMING...THROUGH THIS EVENING.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD
EXPECT RECREATIONAL SURFERS UTILIZING HARBOR CHANNELS TO ACCESS
SURFING AREAS.

&&

$$

REYNES
227 
WHHW40 PHFO 110132
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 PM HST SUN FEB 10 2013

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI...FOR NORTH FACING SHORES OF MAUI...AND FOR
WEST FACING SHORES OF THE BIG ISLAND...

.THE CURRENT NORTHWEST SWELL WILL CONTINUE TO SUBSIDE THROUGH THE
NIGHT. THE HIGH SURF WARNING HAS BEEN DOWNGRADED TO A HIGH SURF
ADVISORY...WHICH IS NOW IN EFFECT THROUGH TONIGHT. SURF WILL LOWER
BELOW ADVISORY LEVELS BY MONDAY MORNING. 

HIZ001>003-007-008-012-013-017-020-111445-
/O.CAN.PHFO.SU.W.0005.000000T0000Z-130211T0400Z/
/O.EXB.PHFO.SU.Y.0010.000000T0000Z-130211T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
WINDWARD HALEAKALA-
332 PM HST SUN FEB 10 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED. 

* SURF...ALONG NORTH FACING SHORES...12 TO 18 FEET. ALONG WEST
  FACING SHORES...8 TO 14 FEET. 

* TIMING...THROUGH TONIGHT.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING 
  SWIMMING DIFFICULT AND DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD
EXPECT RECREATIONAL SURFERS UTILIZING HARBOR CHANNELS TO ACCESS
SURFING AREAS.

&&

$$

HIZ006-023-111445-
/O.EXT.PHFO.SU.Y.0010.000000T0000Z-130211T1600Z/
WAIANAE COAST-KONA-
332 PM HST SUN FEB 10 2013

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. 

* SURF...ALONG WEST FACING SHORES OF OAHU...8 TO 14 FEET. ALONG
  WEST FACING SHORES OF THE BIG ISLAND...5 TO 8 FEET.

* TIMING...THROUGH TONIGHT.

* IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE 
  BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING 
  DIFFICULT AND DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN
BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD
EXPECT RECREATIONAL SURFERS UTILIZING HARBOR CHANNELS TO ACCESS
SURFING AREAS.

&&

$$

BRAVENDER

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Feb 9, 3:30 AM HST, 5 hours 27 minutes earlier.

Area forecast discussion, Feb 9, 3:30 AM HST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST SAT FEB 9 2013

.SYNOPSIS...
LIGHT TRADES CONTINUE TODAY AS A WEAKENING FRONT APPROACHES THE MAIN
HAWAIIAN ISLANDS. THE FRONT WILL LIKELY STALL JUST TO THE NORTHWEST
OF KAUAI AND GRADUALLY DISSIPATE DURING THE NEXT COUPLE OF DAYS.
HIGH PRESSURE BUILDS NORTH OF THE ISLANDS ON SUNDAY AND MONDAY...
BRINGING STRONGER TRADE WINDS AND INCREASING SHOWERS THROUGH THE
MIDDLE OF NEXT WEEK. RAIN WILL FAVOR WINDWARD AND MAUKA AREAS.

&&

.DISCUSSION...
THE LIGHT NE TRADE WIND REGIME CONTINUES TODAY. THIS WILL ALLOW FOR
ANOTHER ROUND OF AFTERNOON SEA BREEZES AND LOW CLOUDS/SHOWERS OVER
LEEWARD AREAS...ESPECIALLY ACROSS THE KONA COAST. MEANWHILE...MODELS
BRING A WEAKENING/DECAYING COLD FRONT BOUNDARY TO AROUND 120 MILES
NW OF KAUAI BY THIS AFTERNOON...WITH WEAK PRESSURE GRADIENTS STILL
KEEPING GENERALLY LIGHT E/NE WINDS ACROSS THE MAIN HAWAIIAN
ISLANDS. THE INFLUENCE OF THE FRONT...OR WHATEVER IS LEFT OF
IT...WILL NOT HAVE A BIG IMPACT OVER THE AREA WEATHERWISE EXCEPT FOR
AN ENHANCEMENT IN MOISTURE CONTENT UPSTREAM. WINDS WILL REMAIN FROM
THE NE...BECOMING STRONGER DURING THE NEXT SEVERAL DAYS AS PRESSURE
GRADIENTS GRADUALLY BECOME TIGHTER DUE TO INTENSIFYING HIGH PRESSURE
FAR N/NW OF THE MAIN HAWAIIAN ISLANDS.

LEFTOVER MOISTURE FROM THE AFOREMENTIONED FRONT WILL BE ADVECTED
INTO THE AREA BY THE INCREASING TRADE WIND FLOW...WHICH WILL REACH
THE MODERATE TO FRESH CATEGORY STARTING LATE SUN AND THROUGH THE
FIRST HALF OF NEXT WEEK. SHOWERS EMBEDDED IN THE NE TRADES WILL
BECOME MORE ACTIVE...WITH RAINFALL FAVORING WINDWARD AND MAUKA AREAS
THROUGH LATER IN THE WEEK. SOME OF THE LARGER SHOWERS WILL BE
PUSHED INTO LEEWARD AREAS BY THE INCREASING TRADES AT TIMES.

MEANWHILE...MODELS CONTINUE TO DEPICT THE DEVELOPMENT ON AN
AMPLIFYING MID/UPPER LVL TROUGH FAR NE OF THE ISLANDS...WITH A
POTENTIAL CUT/OFF LOW SLOWLY MIGRATING S TROUGH MON. INTER AND INTRA
MODEL CONSENSUS IS IMPROVING WITH LATEST SOLUTIONS BREAKING DOWN
THIS LOW BEFORE IT CAN REACH THE MAUI/BIG ISLAND AREA. HOWEVER...THE
REMNANTS OF THE LOW COULD ALSO HELP IN INJECTING ADDITIONAL MOISTURE
UPSTREAM AND ENHANCE TRADE WIND SHOWER ACTIVITY FOR THE LATER PART
OF NEXT WEEK.

&&

.AVIATION...
THE AIRMET FOR HIGH LEVEL TURBULENCE OVER THE ISLES REMAINS IN PLACE.

OTHERWISE...CONDITIONS AT THE TERMINALS WILL BE VFR...WITH ONLY
BRIEF MVFR CEILINGS POSSIBLE AT HILO. TRADE WINDS WILL BEGIN RAMPING
UP TODAY...THUS AN AIRMET FOR MODERATE LOW LEVEL TURBULENCE MAY BE
POSTED BY TONIGHT OR SUNDAY.

&&

.MARINE...
A PERSISTENT NORTHWEST SWELL WILL CONTINUE TO PRODUCE HIGH SURF
ALONG NORTH AND WEST FACING SHORES OF THE ISLANDS THROUGH THE
WEEKEND. A HIGH SURF ADVISORY IS NOW IN EFFECT FOR THIS SURF. THE
INITIAL SWELL WILL DIMINISH SLIGHTLY THIS MORNING. THE SWELL WILL
RISE AGAIN THIS AFTERNOON...AND SURF MAY APPROACH THE WARNING LEVEL
OVERNIGHT. THE SURF WILL THEN SLOWLY SUBSIDE THROUGH SUNDAY.

A SMALL CRAFT ADVISORY...SCA...WILL REMAIN UP FOR COASTAL WATERS
EXPOSED TO THE NORTHWEST SWELL...WHICH WILL KEEP SEAS ABOVE THE 10
FT SCA THRESHOLD. THE TRADE WINDS WILL STRENGTHEN ENOUGH TODAY TO
REQUIRE THE SCA TO BE EXPANDED TO INCLUDE THE WINDY AREAS
AROUND MAUI AND THE BIG ISLAND.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM HST SUNDAY FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI OAHU MOLOKAI...NORTH FACING SHORES OF MAUI
AND WEST FACING SHORES OF THE BIG ISLAND.

SMALL CRAFT ADVISORY UNTIL 6 PM HST SUNDAY FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI
COUNTY WINDWARD WATERS.

&&

SYNOPSIS/DISCUSSION...REYNES
MARINE...DONALDSON
AVIATION...KINEL

Nearby

High Surf Warnings in Hawaii, 2013Every high surf warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.